I recently had a blood/urine test for a life insurance policy. Everything on the tests was good except for my liver enzyme levels. My AST was 148, ALT was 294, and GGT was 70. It's a mystery to me. I do not drink alcohol and the blood work was negative for HIV, Hep C, and Hep B. I have felt more tired in the last six months than normal, but nothing that has necessarily restricted my lifestyle. I did have one fainting episode with a moderately strenuous workout at the gym. Any ideas?
What has your doctor said?
The fact that your blood work, aside from these markers, is normal really isn't all that unusual. These number suggest a liver problem and perhaps your Bilirubin would be elevated but not necessarily.
There are autoimmune liver diseases - Autoimmune Hepatitis, Primary Biliary Cirrhosis and Primary Sclerosing Cholangitis. I certainly don't suggest that you have any of these but they do cause enzyme elevation.
Drugs can also cause elevations in liver enzymes - cholesterol medication, too much acetaminophen for instance and other drugs as well.
There is also Hemachromatosis (too much iron) and Wilson's Disease and other diseases that I can't think of or don't know about.
I do think that you should have follow up studies to determine the cause of your enzyme elevations. I would expect your physician to want to have further testing and additional blood tests may rule out some of the possibilities.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.